Alert archive / Wisconsin / Gale Watches in 2021
Gale Watch 5, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Nov 9, 2021, 3:26 PM CST. It took effect at Nov 10, 2021, 10:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 9, 2021, 3:26 PM CST (21:26 UTC)
- In effect from
- Nov 10, 2021, 10:00 PM CST
- Expired
- Nov 10, 2021, 3:32 AM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
225 WHUS73 KGRB 092126 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 326 PM CST Tue Nov 9 2021 LMZ521-522-541>543-100530- /O.NEW.KGRB.GL.A.0005.211111T0400Z-211111T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 326 PM CST Tue Nov 9 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...Southeast winds to 30 kts with gusts up to 40 kt. Waves building to 3 to 5 ft on the bay, and 6 to 10 ft on the lake. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...From Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
2 follow-up statements
021 WHUS73 KGRB 100308 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 908 PM CST Tue Nov 9 2021 LMZ521-522-541>543-101115- /O.CON.KGRB.GL.A.0005.211111T0400Z-211111T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 908 PM CST Tue Nov 9 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...Southeast winds to 30 kt with gusts up to 40 kt. Waves building to 3 to 5 ft on the bay, and 6 to 10 ft on the lake. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...From Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
818 WHUS73 KGRB 100932 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 332 AM CST Wed Nov 10 2021 LMZ521-522-541>543-101745- /O.UPG.KGRB.GL.A.0005.211111T0400Z-211111T1800Z/ /O.NEW.KGRB.GL.W.0010.211111T0300Z-211111T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 332 AM CST Wed Nov 10 2021 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST THURSDAY... * WHAT...Southeast winds increasing to 20 to 30 kts, with gale force gusts over 35 kts. Waves building to 3 to 5 ft on the bay, and 6 to 10 ft on Lake Michigan. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...From 9 PM this evening to 3 PM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kieckbusch
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Nov 9, 3:01 PM CST, 25 minutes earlier.
Area forecast discussion, Nov 9, 3:01 PM CST, 25 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 301 PM CST Tue Nov 9 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 301 PM CST Tue Nov 9 2021 Temperatures will continue to be the main forecast focus as we await the arrival of a strong system late week. The 19Z MSAS surface analysis indicated an area of high pressure that stretched from the northern Plains into the Great Lakes. A nearly stationary front was located over the mid-MS/Ohio Valley. Visible satellite imagery showed a band of mainly high clouds about to exit the region. The area of high pressure is forecast to move over northeast WI this evening and reside just to our east by daybreak. The high clouds will depart by late afternoon with a period of clear skies anticipated. While high clouds may return late tonight, the clearing skies and nearly calm winds will bring a chilly night to the region. Previous shift had already lowered temperatures, but may need to shave a couple more degrees in some locations. This would take readings down into the upper teens to around 20 degrees in our typical cold spots, but hold in the middle 30s near Lake MI. As the high pressure pulls away from the Great Lakes on Wednesday, attention then turns to the Plains where a mid-level longwave trough and surface cold front to be situated. Increasing south winds aloft ahead of this system will begin to pull gulf moisture northward and onset of WAA should bring an increase in clouds to the forecast area. Exactly how fast these clouds arrive/thicken will determine how warm we can get on Wednesday. For now, have max temperatures at around 50 degrees north, lower to middle 50s south. .LONG TERM...Wednesday Night Through Tuesday Issued at 301 PM CST Tue Nov 9 2021 The main focus of the extended forecast will be the arrival of a large cyclone Wednesday night, likely impacting the region through the the beginning of the weekend. A secondary focal point will be the quick moving shortwave over the weekend that will bring a second round of precipitation. Wednesday night through Thursday night...A surface low pressure system will develop and quickly intensify on the lee side of the Rockies over the course of the day Wednesday. This low will then lift northwards towards the Great Lakes, bringing in precipitation shortly after the beginning of the extended period Wednesday night. Slowed down the initial onset of precipitation by a couple hours, as currently suspect that dewpoints and surface moisture build in too quickly to produce precipitation. That said, Gulf moisture will be readily available Wednesday, leading to a fairly high precipitation potential. Strong WAA into the overnight hours will help strengthen a low level jet across the area as well, further enhancing the precipitation potential, especially across far northern Wisconsin. The one thing that has lowered amounts slightly with this issuance however, is a slightly more western track to the surface low into Thursday morning, which will push the highest qpf towards the northwestern corner of WI. By late Thursday morning, precipitation will start to become more scattered as CAA ramps up on the backside of the low. There may even be a period of dry conditions late Thursday afternoon and evening as the region gets into the dry slot of the low for a time. By Thursday night however, wrap around moisture will bring back scattered showers through Friday morning. Temperature profiles will still be warm enough Wednesday night through the day Thursday to keep all precipitation as rain, but by Thursday night some snow will start to mix in, especially across far northern Wisconsin. Scattered rain and snow showers then continue into Friday morning, but qpf will be quite light as the airmass will be considerably drier at that time that it was 24 hours ago. Rest of the forecast...Northerly flow is expected to still be in place Friday morning and afternoon, likely keeping at least a few lake enhanced showers in place across far northern Wisconsin, although the rest of the region will remain dry as the low pulls off to the east. The next widespread chance for precipitation will arrive with a fairly fast moving shortwave that will dip south into the Great Lakes region. The latest model runs take this further south than before, bringing the highest precipitation amounts to areas south of the Fox Valley. If the trajectory and timing hold, this will likely still graze the region, and be the first chance for some light snow for areas that didn't see any with the Wednesday/Thursday system. Plenty of uncertainty remains with this system however, so kept pops low for now. Temperatures will drop fairly quickly for the extended period, from the well above normal we've been enjoying to below normal. With the CAA and precip on Thursday, lowered highs a few degrees in to the middle 40s and lower 50. Starting Friday through the remainder of the extended, high temperatures will be in the 30s for most , with a few areas near 40 in the typical warm spots near the lake and Fox Valley. There are some hints that we will see temperatures rise again in the middle of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1121 AM CST Tue Nov 9 2021 VFR conditions to continue through the TAF period as an area of high pressure moves across the region tonight and moves to the east on Wednesday. Current band of mainly high clouds are expected to depart early this evening, but return late tonight into Wednesday morning. Winds will be light this afternoon, become nearly calm tonight, then shift to the east-southeast at 10 knots or less on Wednesday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Uhlmann AVIATION.......Kallas
Hazardous weather outlook, Nov 9, 2:31 PM CST, 55 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 231 PM CST Tue Nov 9 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 231 PM CST Tue Nov 9 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Snow showers will be possible at times from late Thursday night into Friday night. Some accumulation is possible, especially on the grass west of the Bay and Fox Valley. Lake effect snow showers will likely linger into Saturday across far north-central Wisconsin, which may create scattered slippery stretches on roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-102045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 231 PM CST Tue Nov 9 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of southerly gale force winds Wednesday night into Thursday morning. Kallas/Uhlmann
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.